Real Analysis Exchange

Full Dimensional Sets Without Given Patterns

Péter Maga

Full-text: Open access

Abstract

We construct a $d$ Hausdorff dimensional compact set in $\R^d$ that does not contain the vertices of any parallelogram. We also prove that for any given triangle ($3$ given points in the plane) there exists a compact set in $\R^2$ of Hausdorff dimension $2$ that does not contain any similar copy of the triangle. On the other hand, we show that the set of the $3$-point patterns of a $1$-dimensional compact set of $\R$ is dense.

Article information

Source
Real Anal. Exchange, Volume 36, Number 1 (2010), 79-90.

Dates
First available in Project Euclid: 14 March 2011

Permanent link to this document
https://projecteuclid.org/euclid.rae/1300108086

Mathematical Reviews number (MathSciNet)
MR3016405

Zentralblatt MATH identifier
1246.28005

Subjects
Primary: 28A78: Hausdorff and packing measures

Keywords
Hausdorff dimension avoiding patterns

Citation

Maga, Péter. Full Dimensional Sets Without Given Patterns. Real Anal. Exchange 36 (2010), no. 1, 79--90. https://projecteuclid.org/euclid.rae/1300108086


Export citation

References

  • P. Erdős, Remarks on some problems in number theory, Math. Balkanica 4 (1974), 197-202.
  • K. Falconer, Fractal geometry, John Wiley & Sons (1990).
  • W. T. Gowers, A new proof of Szemerédi's theorem, Geom. Funct. Anal. 11 (2001), 465-588.
  • B. Green, T. Tao, New bounds for Szemerédi's theorem II.: A new bound for $r_4(N)$, Analytic number theory: essays in honour of Klaus Roth, W. W. L. Chen, W. T. Gowers, H. Halberstam, W. M. Schmidt, R. C. Vaughan, eds, Cambridge University Press (2009), 180-204.
  • T. Keleti, A $1$-dimensional subset of the reals that intersects each of its translates in at most a single point, Real Anal. Exchange 24 (1998/99) no. 2, 843-844.
  • T. Keleti, Construction of $1$-dimensional subsets of the reals not containing similar copies of given patterns, Anal. PDE 1 (2008), no. 1, 29-33.
  • I. Laba, M. Pramanik, Arithmetic progressions in sets of fractional dimension, Geom. Funct. Anal. 19 (2009), 429-456.
  • P. Mattila, Geometry of sets and measures in Euclidean spaces, Cambridge University Press (1995).
  • P. Mattila, Integralgeometric properties of capacities, Trans. Amer. Math. Soc. 266 (1981), 539-544.
  • P. Mattila, private communication
  • K. F. Roth: On certain sets of integers, J.
  • E. Szemerédi, On sets of integers containing no four elements in arithmetic progression, Acta Math. Acad. Sci. Hung. 20 (1969) 89-104.
  • E. Szemerédi, On sets of integers containing no k elements in arithmetic progression, Acta Arithmetica 27 (1975), 199-245.